Bipolar Depression (Cyclothymia)?

Question by lakerhottie816: Bipolar Depression (Cyclothymia)?
I’m diagnosed with Cyclothymia. Meaning I have lots of ups and downs (sometimes mild sometimes severe), all day long. The past couple weeks I’ve been on Lexapro and Adderall. Not sure how I like it. My sleep’s never been that great, and with the adderall its awful. I”ve heard of people trying Seroquel, or other drugs like that. Has anybody experienced this and can help me figure something out?
I’m trying to stay away from any intense mood stabilizers, though…because while my lows can get very very low and intolerable, my highs are never out of hand or inappropriate and I do not want to be a zombie.

HELP!

Best answer:

Answer by Ms Kitty
Try Lamictal – it’s a mood stabilizer that works more on the depression than the highs….. and there are very few side effects.

Answer by gardensallday
Seroquel, and abilify, zyprexa, geodon & zyprexa are all powerful antipsychotic drugs with SIGNIFICANT health risks. Since you don’t have full blown bipolar, these drugs are probably not worth the risk to your health. All these drugs cause severe weight gain, (I mean, 30 to 60 lbs and even more, for a large number of people) insulin resistance and diabetes, severe sedation, loss of sexual interest, tardive dyskenesia with prolonged use, and increase your risk of sudden death by heart attack at least 2x. Oh yeah, there is neuroleptic malignant syndrome too.

Better off to do the lamictal, like the other person suggested. There is also depakote or lithium, although lithium doesn’t do much for the lows. Depakote also causes weight gain, but not as much as the antipsychotics, and you will lose some hair, and have a queasy stomach for a couple of months. Try 1/2 the dose of adderall – call the pharmacist and see if you can cut the pills in half. I know I can do that with the generic adderall (amphetamine salts). How do you know the adderall is the problem, and not the lexapro? Both pills can cause anxiety.

Look into a light box such as for seasonal affective disorder if you have more trouble in fall and winter or on overcast days. The Sunray is a great light box. Increase exercise too, that is a big help. And increase your social support. These three things are more effective than antidepressants – they really don’t help many people. I would personally say the lamictal is worth a try. Increase the dose REALLY slowly to avoid a rash, and if you get one, it probably isn’t “The Rash” (which is extremely severe, and very rare). Call your doc, & see about backing the dose down again, & going up slower on the dosage if you get a rash, it’ll probably work. Take a benadryl for the itching. You want to make this drug work for you if you can, because it does help a lot of people & has fewer side effects than almost anything else out there.

Chicago Drug Abuse Rehab Detox | 877-667-4695 | Chicago Drug Abuse Intervention Counseling — Chicago Drug Abuse Rehab Detox | 877-667-4695 | Chicago Drug Abuse Intervention Counseling http://alcoholdrugrehabusa.blogspot.com Alcohol detoxification Alc…


More Drug Intervention Information…